Alert archive / Washington / Wind Advisories in 2011

Wind Advisory 24, NWS Pendleton, OR

June 12, 2011Kittitas County, Yakima County, Washington

NWS Pendleton, OR issued this wind advisory at Jun 12, 2011, 1:12 PM PDT for Kittitas County, Yakima County, Washington. It took effect at Jun 13, 2011, 3:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2011, 1:12 PM PDT (20:12 UTC)
In effect from
Jun 13, 2011, 3:00 PM PDT
Expired
Jun 13, 2011, 9:12 PM PDT
In force
6 hr
Issued by
NWS Pendleton, OR

Counties Kittitas County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 8.2 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2011-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2011-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
767 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

017 
WWUS76 KPDT 122012
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
112 PM PDT SUN JUN 12 2011

...VERY WINDY CONDITIONS IN THE KITTITAS VALLEY MONDAY...

.WINDS WILL INCREASE LATE MONDAY AFTERNOON THROUGH THE EVENING
AS A WEATHER SYSTEM EXITS THE REGION. MAIN IMPACTS ARE EXPECTED TO
BE ALONG THE NORTH SIDE OF THE VALLEY INCLUDING INTERSTATE 90.
WINDS WILL BE STRONGEST DURING THE EARLY EVENING HOURS BEFORE
GRADUALLY DECREASING IN THE LATE EVENING AND OVERNIGHT.

WAZ026-130600-
/O.NEW.KPDT.WI.Y.0024.110613T2200Z-110614T0800Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
112 PM PDT SUN JUN 12 2011

...WIND ADVISORY IN EFFECT FROM 3 PM MONDAY TO 1 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM MONDAY TO 1 AM PDT
TUESDAY. 


* TIMING: WINDS WILL REACH ADVISORY SPEEDS AROUND 3 PM MONDAY WITH
  STRONGEST WINDS EXPECTED TO OCCUR BETWEEN 6 PM AND 11 PM.

* WINDS: PEAK NORTHWEST SUSTAINED WINDS WILL REACH 35 TO 38 MPH
  WITH GUSTS REACHING UP TO 50 MPH.

* IMPACTS: STRONGEST WINDS WILL OCCUR ACROSS THE NORTH VALLEY
  INCLUDING INTERSTATE 90 FROM ROCKY CANYON EASTWARD TO RYEGRASS
  SUMMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

JBONK
4 follow-up statements
322 
WWUS76 KPDT 130517
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1017 PM PDT SUN JUN 12 2011

...VERY WINDY CONDITIONS IN THE KITTITAS VALLEY MONDAY...

.PRESSURE GRADIENTS WILL TIGHTEN ACROSS THE AREA AND WINDS WILL
INCREASE LATE MONDAY AFTERNOON THROUGH THE EVENING. MAIN IMPACTS
ARE EXPECTED TO BE ALONG THE NORTH SIDE OF THE VALLEY INCLUDING
INTERSTATE 90. WINDS WILL BE STRONGEST DURING THE EARLY EVENING
HOURS BEFORE GRADUALLY DECREASING IN THE LATE EVENING AND
OVERNIGHT.

WAZ026-131600-
/O.CON.KPDT.WI.Y.0024.110613T2200Z-110614T0800Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
1017 PM PDT SUN JUN 12 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM MONDAY TO 1 AM PDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM MONDAY TO 1 AM PDT
TUESDAY. 

* TIMING: WINDS WILL REACH ADVISORY SPEEDS AROUND 3 PM MONDAY 
  WITH STRONGEST WINDS EXPECTED TO OCCUR BETWEEN 6 PM AND 11 PM. 

* WINDS: PEAK NORTHWEST SUSTAINED WINDS WILL REACH 35 TO 38 MPH 
  WITH GUSTS REACHING UP TO 50 MPH.

* IMPACTS: STRONGEST WINDS WILL OCCUR ACROSS THE NORTH VALLEY 
  INCLUDING INTERSTATE 90 FROM ROCKY CANYON EASTWARD TO 
  RYEGRASS SUMMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
205 
WWUS76 KPDT 131204
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
504 AM PDT MON JUN 13 2011

...VERY WINDY CONDITIONS IN THE KITTITAS VALLEY THIS AFTERNOON AND
TONIGHT...

.PRESSURE GRADIENTS WILL TIGHTEN ACROSS THE AREA AND WINDS WILL
INCREASE THIS AFTERNOON THROUGH THE EVENING. MAIN IMPACTS ARE
EXPECTED TO BE ALONG THE NORTH SIDE OF THE VALLEY INCLUDING
INTERSTATE 90. WINDS WILL BE STRONGEST DURING THE EARLY EVENING
HOURS BEFORE GRADUALLY DECREASING IN THE LATE EVENING AND
OVERNIGHT.

WAZ026-132200-
/O.CON.KPDT.WI.Y.0024.110613T2200Z-110614T0800Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
504 AM PDT MON JUN 13 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
1 AM PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
1 AM PDT TUESDAY. 

* TIMING: WINDS WILL REACH ADVISORY SPEEDS AROUND 3 PM THIS
  AFTERNOON WITH STRONGEST WINDS EXPECTED TO OCCUR BETWEEN 6 PM
  AND 11 PM.

* WINDS: PEAK NORTHWEST SUSTAINED WINDS WILL REACH 30 TO 38 MPH
  WITH GUSTS REACHING UP TO 50 MPH.

* IMPACTS: STRONGEST WINDS WILL OCCUR ACROSS THE NORTH VALLEY 
  INCLUDING INTERSTATE 90 FROM ROCKY CANYON EASTWARD TO 
  RYEGRASS SUMMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
386 
WWUS76 KPDT 132054
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
154 PM PDT MON JUN 13 2011

...VERY WINDY CONDITIONS IN THE KITTITAS VALLEY THIS AFTERNOON
AND TONIGHT...

.PRESSURE GRADIENTS WILL TIGHTEN ACROSS THE AREA AND WINDS WILL
INCREASE THIS AFTERNOON THROUGH THE EVENING. MAIN IMPACTS ARE
EXPECTED TO BE ALONG THE NORTH SIDE OF THE VALLEY INCLUDING
INTERSTATE 90. WINDS WILL BE STRONGEST DURING THE EARLY EVENING
HOURS BEFORE GRADUALLY DECREASING IN THE LATE EVENING AND
OVERNIGHT.

WAZ026-140600-
/O.CON.KPDT.WI.Y.0024.110613T2200Z-110614T0800Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
154 PM PDT MON JUN 13 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT TUESDAY. 

* TIMING: WINDS WILL REACH ADVISORY SPEEDS AROUND 3 PM THIS
  AFTERNOON WITH STRONGEST WINDS EXPECTED TO OCCUR BETWEEN 5 PM
  AND 11 PM.

* WINDS: PEAK NORTHWEST SUSTAINED WINDS WILL REACH 30 TO 38 MPH 
  WITH GUSTS REACHING UP TO 50 MPH.

* IMPACTS: STRONGEST WINDS WILL OCCUR ACROSS THE NORTH VALLEY 
  INCLUDING INTERSTATE 90 FROM ROCKY CANYON EASTWARD TO 
  RYEGRASS SUMMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
832 
WWUS76 KPDT 140412
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
912 PM PDT MON JUN 13 2011


WAZ026-140515-
/O.CAN.KPDT.WI.Y.0024.000000T0000Z-110614T0800Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
912 PM PDT MON JUN 13 2011

...WIND ADVISORY IS CANCELLED...

SURFACE PRESSURE GRADIENTS HAVE WEAKENED...ALLOWING WINDS TO
DECREASE ACROSS THE KITTITAS VALLEY. EXPECT WINDS TO CONTINUE TO
DECREASE TO 5 TO 15 MPH OVERNIGHT. THEREFORE...THE WIND ADVISORY
HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jun 12, 10:15 AM PDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jun 12, 10:15 AM PDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1015 AM PDT SUN JUN 12 2011

UPDATED AVIATION DISCUSSION

.SHORT TERM...UPDATE...WEAK, FLAT UPPER RIDGING WILL KEEP THE REGION
MOSTLY DRY TODAY. THERE MAY BE ENOUGH WEAK INSTABILITY OVER WALLOWA
COUNTY TO CAUSE A FEW SHOWERS TO DEVELOP LATE MORNING AND AFTERNOON.
WINDS WILL GENERALLY BE LESS THAN 15 MPH, THOUGH STRONGER WINDS WILL
BE POSSIBLE IN THE COLUMBIA RIVER GORGE AND THE KITTITAS VALLEY. A
DISTURBANCE OFFSHORE WILL CAUSE AN INCREASE IN HIGH CLOUDINESS,
ESPECIALLY OVER OUR WEST ZONES. MORNING UPDATES FOR TODAY WERE
LIMITED TO SLIGHT ADJUSTMENTS TO SHOWER COVERAGE OVER WALLOWA COUNTY
AND AN INCREASE IN CLOUD COVER OVER THE WESTERN ZONES. OTHER UPDATES
WERE MADE TO THE TONIGHT PERIOD TO INCREASE POPS AND SKY COVER
ACROSS CENTRAL OREGON DUE TO THE APPROACH OF THE NEXT SYSTEM.
FURTHER CHANGES TO TONIGHT'S FORECASTS DUE TO THIS SYSTEM WILL BE
ADDRESSED IN THE AFTERNOON PACKAGE. 90

&&

.AVIATION...18Z TAFS...VFR CONDITIONS WILL PERSIST OVER THE NEXT 24
HOURS.  HIGH CLOUDS WILL CONTINUE TO INCREASE ACROSS THE REGION
TODAY AS AN UPPER LEVEL DISTURBANCE MOVES NEAR THE SOUTHERN OREGON
COAST.  THIS DISTURBANCE WILL MOVE INLAND TONIGHT WITH LIMITED
MOISTURE AND MAY PRODUCE SOME LIGHT SHOWERS AT KBND...KRDM TONIGHT
AND ALW AND KPDT IN THE EARLY MORNING HOURS MONDAY.  WINDS WILL
INCREASE TO 10 TO 20 KTS AT KDLS...KPSC TODAY...DIMINISHING AFTER
SUNSET.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  74  50  75  49 /   0  20  20  10
ALW  76  54  77  51 /   0  20  20  10
PSC  80  55  81  52 /   0  10  10  10
YKM  78  51  78  49 /   0  10  10  10
HRI  78  53  79  51 /   0  10  10  10
ELN  76  52  75  48 /   0  10  10  10
RDM  75  45  75  42 /   0  30  10  10
LGD  72  47  72  43 /  10  20  30  20
GCD  75  48  74  41 /  10  30  20  10
DLS  77  54  75  52 /   0  20  20  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

THREAT INDEX
TODAY : GREEN
MONDAY : GREEN
TUESDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

90/89/93
Hazardous weather outlook, Jun 12, 5:00 AM PDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT SUN JUN 12 2011

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
131145-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
500 AM PDT SUN JUN 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

MINOR FLOODING
     EAST SLOPES OF THE WASHINGTON CASCADES

A FLOOD WARNING REMAINS IN EFFECT FOR THE NACHES RIVER NEAR NACHES.
THE RIVER IS EXPECTED TO REMAIN ABOVE FLOOD STAGE FOR THE NEXT
SEVERAL DAYS.  FOR DETAILS...REFER TO THE NWS PRODUCT PDXFLSPDT.

A DRY DAY IS IN STORE WITH THE EXCEPTION OF A FEW SHOWERS IN THE
WALLOWA MOUNTAINS.  LIGHT RAINFALL IS POSSIBLE TONIGHT AS A WEAK
WAVE MOVES ACROSS OREGON AND SOUTHEAST WASHINGTON.  THIS WILL BRING
WIDELY SCATTERED SHOWERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MINOR FLOODING MONDAY THROUGH TUESDAY
     EAST SLOPES OF THE WASHINGTON CASCADES

A WEAK COLD FRONT ON MONDAY WILL BRING ISOLATED TO SCATTERED SHOWERS
AND BREEZY/WINDY CONDITIONS.  A DRY WESTERLY FLOW ALOFT CAN BE
EXPECTED THROUGH THURSDAY. HOWEVER...THERE MAY BE A FEW MOUNTAIN
SHOWERS SHOULD ANY DISTURBANCE EMBEDDED IN THE FLOW MOVES ACROSS THE
REGION.  LONG RANGE FORECAST CHARTS ARE HINTING AT AN UPPER LEVEL
LOW PRESSURE SYSTEM AFFECTING THE PACIFIC NORTHWEST LATE IN THE WEEK
WHICH MAY BRING COOLER AND MORE SHOWERY WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED NEAR NACHES DUE TO MINOR FLOODING.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

Nearby

Wind Advisories in Washington, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.